Alert archive / California / Wind Advisories in 2025
Wind Advisory 18, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 19, 2025, 12:57 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 20, 2025, 11:00 AM PDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2025, 12:57 PM PDT (19:57 UTC)
- In effect from
- Jun 20, 2025, 11:00 AM PDT
- Expired
- Jun 22, 2025, 2:00 AM PDT
- In force
- 39 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891 WWUS76 KSGX 191957 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1257 PM PDT Thu Jun 19 2025 CAZ065-200500- /O.NEW.KSGX.WI.Y.0018.250620T1800Z-250622T0600Z/ San Gorgonio Pass near Banning- Including the cities of Banning and Desert Hot Springs 1257 PM PDT Thu Jun 19 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT SATURDAY... * WHAT...West winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...San Gorgonio Pass near Banning. * WHEN...From 11 AM Friday to 11 PM PDT Saturday. Strongest winds in the afternoon and evening hours. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KW
7 follow-up statements
041 WWUS76 KSGX 200336 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 836 PM PDT Thu Jun 19 2025 CAZ065-201145- /O.CON.KSGX.WI.Y.0018.250620T1800Z-250622T0600Z/ San Gorgonio Pass near Banning- Including the cities of Banning and Desert Hot Springs 836 PM PDT Thu Jun 19 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT SATURDAY... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...San Gorgonio Pass near Banning. * WHEN...From 11 AM Friday to 11 PM PDT Saturday. Strongest winds will be in the afternoon and evening hours. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PS
698 WWUS76 KSGX 201238 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 538 AM PDT Fri Jun 20 2025 CAZ065-202100- /O.CON.KSGX.WI.Y.0018.250620T1800Z-250622T0600Z/ San Gorgonio Pass near Banning- Including the cities of Banning and Desert Hot Springs 538 AM PDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph expected. * WHERE...San Gorgonio Pass near Banning. * WHEN...From 11 AM this morning to 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Locally reduced visibility in blowing dust, including along I-10. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SS
207 WWUS76 KSGX 201939 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1239 PM PDT Fri Jun 20 2025 CAZ060-210500- /O.EXB.KSGX.WI.Y.0018.250620T2100Z-250622T0600Z/ Apple and Lucerne Valleys- Including the cities of Hesperia, Southern California Logistics Airport, Apple Valley, Adelanto, and Victorville 1239 PM PDT Fri Jun 20 2025 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. Strongest winds expected in the afternoon and evening hours. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ062-210500- /O.EXB.KSGX.WI.Y.0018.250621T0000Z-250622T0600Z/ San Diego County Deserts- Including the cities of Borrego Springs 1239 PM PDT Fri Jun 20 2025 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. Strongest winds expected in the afternoon and evening hours. * WHERE...San Diego County Deserts. * WHEN...From 5 PM this afternoon to 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ065-210500- /O.CON.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/ San Gorgonio Pass near Banning- Including the cities of Desert Hot Springs and Banning 1239 PM PDT Fri Jun 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. Strongest winds expected in the afternoon and evening hours. * WHERE...San Gorgonio Pass near Banning. * WHEN...Until 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KW
263 WWUS76 KSGX 210930 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 230 AM PDT Sat Jun 21 2025 CAZ060-212115- /O.CON.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/ Apple and Lucerne Valleys- Including the cities of Hesperia, Southern California Logistics Airport, Adelanto, Apple Valley, and Victorville 230 AM PDT Sat Jun 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Locally reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ062-212115- /O.CON.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/ San Diego County Deserts- Including the cities of Borrego Springs 230 AM PDT Sat Jun 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...San Diego County Deserts. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Locally reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ065-212115- /O.CON.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/ San Gorgonio Pass near Banning- Including the cities of Banning and Desert Hot Springs 230 AM PDT Sat Jun 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...San Gorgonio Pass near Banning. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Locally reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SS
252 WWUS76 KSGX 211937 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1237 PM PDT Sat Jun 21 2025 CAZ060-220600- /O.CON.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/ Apple and Lucerne Valleys- Including the cities of Adelanto, Hesperia, Victorville, Apple Valley, and Southern California Logistics Airport 1237 PM PDT Sat Jun 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Locally reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ062-220600- /O.CON.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/ San Diego County Deserts- Including the cities of Borrego Springs 1237 PM PDT Sat Jun 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...San Diego County Deserts. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Locally reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ065-220600- /O.CON.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/ San Gorgonio Pass near Banning- Including the cities of Banning and Desert Hot Springs 1237 PM PDT Sat Jun 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...San Gorgonio Pass near Banning. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Locally reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CO
279 WWUS76 KSGX 220543 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1043 PM PDT Sat Jun 21 2025 CAZ060-220645- /O.EXP.KSGX.WI.Y.0018.000000T0000Z-250622T0600Z/ Apple and Lucerne Valleys- Including the cities of Southern California Logistics Airport, Victorville, Adelanto, Hesperia, and Apple Valley 1043 PM PDT Sat Jun 21 2025 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds are weakening across the high desert and the wind advisory will be allowed to expire at 11 PM. $$ CAZ062-220900- /O.EXT.KSGX.WI.Y.0018.000000T0000Z-250622T0900Z/ San Diego County Deserts- Including the cities of Borrego Springs 1043 PM PDT Sat Jun 21 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...San Diego County Deserts. * WHEN...Until 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Locally reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ065-220900- /O.EXT.KSGX.WI.Y.0018.000000T0000Z-250622T0900Z/ San Gorgonio Pass near Banning- Including the cities of Banning and Desert Hot Springs 1043 PM PDT Sat Jun 21 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...San Gorgonio Pass near Banning. * WHEN...Until 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Locally reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SS
526 WWUS76 KSGX 220840 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 140 AM PDT Sun Jun 22 2025 CAZ062-065-220945- /O.EXP.KSGX.WI.Y.0018.000000T0000Z-250622T0900Z/ San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Borrego Springs, Banning, and Desert Hot Springs 140 AM PDT Sun Jun 22 2025 ...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... Winds will continue to weaken and the Wind Advisories will be allowed to expire at 2 AM. $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 19, 9:53 AM PDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 19, 9:53 AM PDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service San Diego CA 953 AM PDT Thu Jun 19 2025 .SYNOPSIS... Low pressure moving inland into the western states will bring cooling through Saturday with Saturday high temperatures as much as 8 to 12 degrees below average for the mountains, inland valleys, and high desert. There will gusty southwest to west winds during the afternoons and evenings for the mountains and deserts with the stronger gusts to 35 to 45 mph. The marine layer will deepen with night and morning coastal low clouds spreading farther inland to the valleys. For Sunday through Wednesday, low pressure will weaken some, but remain across the area. High temperatures will warm 5 to locally 10 degrees but remain below average by around 5 degrees. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .Morning Update... Low clouds are quickly scattering to the coast this morning. Expecting clouds to clear at the coast and nearshore waters again given that the marine layer inversion continues to slowly weaken. Temperatures today cooler than yesterday with moderate HeatRisk becoming confined to just the low deserts. Models still indicate a cooling trend through the weekend with increasing westerly winds for the deserts/desert slopes as an upper trough pushes into the PNW. .Previous Discussion (244 AM PDT)... .SHORT TERM (Today through Saturday)... The marine layer has deepened to around 2000 feet with satellite imagery showing coastal low clouds covering all of the Orange County coastal plain and the western half of the San Diego County valleys. Through sunrise, the low clouds may begin to spread into far southern and far western portions of the Inland Empire. Wednesday high temperatures were a few degrees cooler than Tuesday for the coast and valleys. A low pressure system moving inland into the western states will spread cooling inland through Saturday. Saturday high temperatures will be as much as 8 to 12 degrees below average for the mountains, inland valleys, and high desert with high temperatures ranging from around 70 near the coast to the mid 70s to lower 80s for the Inland Empire with around 100 for the lower deserts. The marine layer will deepen to around 2500 feet for Saturday with night and morning coastal low clouds spreading farther into the valleys. Stronger onshore flow will also bring stronger and gusty southwest to west winds for the deserts onto the desert slopes of the mountains with the stronger gusts during the afternoons and evenings to 35 to 45 mph. && .LONG TERM (Sunday through Wednesday)... Low pressure will weaken some, but remain across the area. High temperatures will warm 5 to locally 10 degrees but remain below average by around 5 degrees. The marine layer will decrease in depth to around 1500 to 2000 feet with night and morning coastal low clouds spreading inland into the western valleys. && .AVIATION... 191530Z....Coast/Valleys...Low clouds based at around 800-1400 feet MSL and tops to 2000 feet will continue to scatter out by 18Z. Low clouds to develop after 01Z and push inland overnight into most of the inland valleys by 13Z Friday. Bases should be closer to 1200-1500 feet MSL, with vis 3-5SM inland. .Mountains/Deserts...Clear skies and unrestricted VIS through Friday morning. Westerly winds increase after 22Z with gusts 25-40 knots through mountain passes locally into deserts, producing pockets of up/downdrafts in lee of ridges. && .MARINE... Northwest winds may gust close to 20 knots near San Clemente Island Friday afternoon and evening. Otherwise, no hazardous marine conditions are expected through Monday. Sunday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && UPDATE...KW PUBLIC...17 AVIATION/MARINE...MM
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.